Different meds. Depakote is an anti-seizure medication, which is also used to treat sx of mania in bipolar disorder. Abilify (aripiprazole) is an atypical antipsychotic, and can be used together with Depakote to help control sx of mania. It can also be used together with antidepressant to help control sx of depression. Your prescribing doctor and pharmacist also should be able to answer your questions based on your medical hx.
Except Abilify (aripiprazole) and topamax, are there weight friendly similarly efficient alternatives to Depakote for bipolar? Also when is an antipsychotic added?
Yes. Latuda (lurasidone).
See below. Lamotrigine is a "weight friendly" alternative in bipolar disorder that mostly has depression symptoms. But remember that weight gain is a direct consequence of eating more food than is nutritionally needed, not only from a pill. Antipsychotics are added for different reasons but one common one is that its effects are rapid.
Mood stabilizers. Lamictal is possibility. Discuss with your doc.
Yes. Everyone is different. The most important first step is to speak to your physician and make sure that the medication u try is likely to be effective. This can vary based on diagnosis (bpd I or ii). Of the anticonvulsants (like depakote), Lamictal is very weight friendly but not great for mania (as can be tegretol and trileptal). Of the atypicals Geodon and Latuda (lurasidone) look good.
Weight friendly. The medications you mentioned, increase your appetite or cause changes in metabolism leading to weight gain. Among mood stabilizers only the Lamotrigene is in this category. Among the second and third generation major tranquilizers, you mentioned Aripiprazole (Abilify), but there are two others, Ziprasidone and Lurasidone. It is worth mentioning, that it is advisable to work with a nutritionist.
Yes. Topamax rarely causes weight gain, but is often not effective. It is not uncommon for Abilify (aripiprazole) to cause weight gain. Lithium causes minor but limited weight gain. Depakote uncommonly causes minor weight gain; carbamazepine less commonly; oxcarbazepine rarely. An antipsychotic is usuallly added to augment the stabilization or for psychotic symptoms.
I have been taking Abilify (aripiprazole) and depokate but don't think I need them any more I do think I have ADD though?
Please talk to doc. 1st! Depakote pus abilify (aripiprazole) is a combination usually reserved for bipolar disorder. That is a lifetime illness. And if you only take a psychostimulant for ADHD, it is known to aggravate mood swings. Please do not change anything until you discuss a plan wth your psychiatrist.
Need evaluation. Abilify (aripiprazole) and Depakote are not usually used to treat symptoms of ADD. You should speak to your prescriber for an evaluation for ADD.
I have a question about my period being 4 days later than the 28 days. I have skipped my medications (depakote and abilify) two nights, and have been?
Probably not. Skipping your meds for two nights should not affect the start of your period.
Skipping meds. Skipping your meds for 2 nights in a row should not affect your menstrual period. But if continued, this practice could set you up for more difficulties than missed periods. Please discuss with your physician (s) so that you are covered appropriately for all conditions. If concerned about side effects you can discuss these with them.
I am a bipolar disorder person, eating aripiprazole 10 mg in morning, aripiprazole 30mg and divalproex sodium ER 750 mg at 6 p.m. When I eat medicine at 6 I get very down from 5 p.m to 7 p.m.?
Different. Medications can affect people at different doses. It may well be the higher doses, but it's best to let your prescriber know about this. He/she may be able to alter the dosing schedule.
Maybe overmedicated. It sounds like if you may be overmedicated. You may want to tell your doctor about this so he may adjust the dosage of your medication.
Ocd, am taking 300 mg luvox and still going back to house to check locks after leave, also on abilify, (aripiprazole) remeron and depekote for bipolar i, what next?
Psychotherapy. What's "next" might be to add psychotherapy to your current treatment -- specifically cognitive behavioral therapy, with exposure and response prevention (erp). This can be really helpful, and increases likelihood of good results for ocd treatment. Speak with your psychiatrist about such referrals. More info here: http://www. Ocfoundation. Org/cbt. Aspx.
End of the road? Try talk therapy if you can find a good one willing to take a stab at ocd. It is a challenge (as you may know better than most), so be patient. It might take lots of time, effort and courage, but it is possible to master these kind of symptoms. It helps if you can use your best abilities to take a lighter perspective - a bit of wit. Best wishes in your struggle.
Talk therapy. Trying to manage/treat OCD symptoms with medication alone is often insufficient. Seek out a qualified cognitive behavioral and/or mindfulness therapist.